Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Completely bounded maps on $ C\sp{\ast} $-algebras and invariant operator ranges

Author: Vern I. Paulsen
Journal: Proc. Amer. Math. Soc. 86 (1982), 91-96
MSC: Primary 46L05; Secondary 47A15
MathSciNet review: 663874
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a new proof that every completely bounded map from a $ {C^* }$-algebra into $ \mathcal{L}(\mathcal{H})$ lies in the linear span of the completely positive maps. In addition, we obtain an equivalent reformulation of the invariant operator range problem.

References [Enhancements On Off] (What's this?)

  • [1] W. B. Arveson, Subalgebras of $ {C^* }$-algebras, Acta Math. 123 (1969), 141-224. MR 0253059 (40:6274)
  • [2] J. W. Bunce, The similarity problem for representations of $ {C^* }$-algebras, Proc. Amer. Math. Soc. 81 (1981), 409-413. MR 597652 (82b:46068)
  • [3] E. Christensen, Derivations and their relation to perturbations of operator algebras, preprint. MR 679509 (84h:46080)
  • [4] -, Extensions of derivations. II, preprint.
  • [5] C. Foias, Invariant para-closed subspaces, Indiana Univ. Math. J. 21 (1971/72), 887-906. MR 0293439 (45:2516)
  • [6] U. Haagerup, Solution of the similarity problem for cyclic representations of $ {C^* }$-algebras, preprint.
  • [7] D. Hadwin, Dilations and Hahn decompositions for linear maps, Canad. J. Math. 33 (1981), 826-839. MR 634141 (83f:46068)
  • [8] R. V. Kadison, On the orthogonalization of operator representations, Amer. J. Math. 77 (1955), 600-620. MR 0072442 (17:285c)
  • [9] G. Wittstock, Ein operatorwertiger Hahn-Banach Satz, J. Funct. Anal. 40 (1981), 127-150. MR 609438 (83d:46072)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46L05, 47A15

Retrieve articles in all journals with MSC: 46L05, 47A15

Additional Information

Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society